BERT2011 (Bugger, Estrogen Receptive Tumor)….

Metastic breast cancer at 38

The calm before the storm

So here I am.. The night before my last chemo session ( for now… I must stress there will no doubt be more)…

I feel strangely calm tonight, I’m Very pleased that tomorrow is my last session for hopefully a few months, this chemo has been far tougher to handle than when I had it in 2012, and I didn’t know until Wednesday when I saw the Prof that apparently the drug I’ve had this time (Taxotere, also known as Docetaxol) is probably one of the hardest chemo drugs I’ll face.

I’m aware I haven’t posted much lately so I have quite a lot to tell you.. Re treatment, results and next steps… Sorry I’ve been quiet I’ve had my head down trying to concentrate on me and getting through this. So, an update where shall I begin…

Side effects of Taxotere … The worst one… Is the Neuropathy, I’ve linked this to explain the symptoms.. But basically it’s a permanent pins and needles/numbness in my fingers and toes.. My right hand and foot are the worst.. So much so that that it’s caused me to be Even more clumsy than I normally am.. I’ve bashed all the finger nails on my hands, so much so that All the nails on my right hand have fallen off.. Horrible!!! So Neropathy… Proper PANTS!! The prof tells me that is should ease post treatment so I’m really hoping so as I, thoroughly fed up of it.

Hair loss… Well this ones I’m pretty happy with actually… I have done the Paxman cooling cap here and I have to say I’m IMMENSELY impressed, my hair has thinned but I’ve still go a full head of hair, no bald spots and it has made such a difference!! I don’t feel like chemo girl.. No one is staring at me, I don’t get the sympathetic “ahh bless she’s having chemo” looks… It’s meant an immense about to me, I now don’t have to start all over again trying to grow my hair back…. My HUGE thanks here go to the Weston Park Hospital Charity who help to provide funding to these caps… Thankyou x

Other side effects… Well there’s the side effects from the steroids.. I hate hate hate these! I have to take them for 3 days around my chemo delivery day and have it intravenously on the day too… It’s Hateful stuff. Makes me very Hot, flushes, massively grumpy, angry, mood swings (sorry Mum &Dad) and had given me a round face and ridiculous fat appetite..serious diet starting soon! As for the other effects these follow the chemo norm.. Very tired, sick for the first week, weak.. Loss of concentration, forget what you are saying and lately chemo brain which I alike to baby brain… Scattered!

Ok… Crap side effects aside…time to officially share some good news… In Decemeber I had scans to See how it was going and if chemo was working… Good news I can still barely bring myself to believe… The 3 tumours in my lung are no longer showing.. So to my understanding have for now disappeared, and the 2 left in my liver are extremely small… So for now Fabulous news!!

This leads me nicely onto..what next… Well after treatment tomorrow I will go for a CT scan of everything in the next couple of weeks to give us a Benchmark to check against over the coming months, I’ll then be scanned every 3 months so see if the chemo is still working in my system and holding the progression of my diesease, this means no new tumours and the 2 in the liver don’t grow. I will continue my Denusumab injections to strengthen my bones and I will go back on the Faslodex injections… Oh poo!! These hurt… Must be done though.

So that begins me uptodate..and I thank everyone for all their constant support and well wishes.. 😘😘

Bring on tomorrow and starting my recovery….time to try and start enjoying things again

12 Comments »